Alert archive / Florida / Freeze Warnings in 2014

Freeze Warning 2, NWS Miami, FL

January 18, 20144 counties in Florida

NWS Miami, FL issued this freeze warning at Jan 18, 2014, 2:36 PM EST for 4 counties in Florida. It took effect at Jan 19, 2014, 12:44 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 18, 2014, 2:36 PM EST (19:36 UTC)
In effect from
Jan 19, 2014, 12:44 AM EST
Expired
Jan 19, 2014, 8:00 AM EST
In force
7 hr
Issued by
NWS Miami, FL

Counties Collier County, FL, Glades County, FL, Hendry County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 123 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2014-01-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2014-01-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -129 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1801 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-129 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

265 
WWUS72 KMFL 181936
NPWMFL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
236 PM EST SAT JAN 18 2014

FLZ063-066-067-070-191300-
/O.UPG.KMFL.FZ.A.0003.140119T0600Z-140119T1400Z/
/O.NEW.KMFL.FZ.W.0002.140119T0800Z-140119T1300Z/
GLADES-HENDRY-INLAND PALM BEACH-INLAND COLLIER-
INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...PAHOKEE...
SOUTH BAY...BELLE GLADE...IMMOKALEE
236 PM EST SAT JAN 18 2014

...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURE...TEMPERATURES ARE FORECAST TO FALL INTO THE LOWER
  30S ACROSS GLADES, HENDRY, INLAND PALM BEACH, AND INLAND COLLIER
  COUNTIES. FREEZING TEMPERATURES ARE EXPECTED AT SOME LOCALES.

* IMPACTS...BELOW FREEZING TEMPERATURES MAY CAUSE DAMAGE TO 
  AGRICULTURAL CONCERNS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS TEMPERATURES OF 32 DEGREES OR LOWER ARE
IMMINENT OR HIGHLY LIKELY...FOR ANY DURATION OF TIME. THESE
CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

GREGORIA
2 follow-up statements
585 
WWUS72 KMFL 190544
NPWMFL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
1244 AM EST SUN JAN 19 2014

FLZ063-066-067-070-191300-
/O.EXT.KMFL.FZ.W.0002.140119T0544Z-140119T1300Z/
GLADES-HENDRY-INLAND PALM BEACH-INLAND COLLIER-
INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...PAHOKEE...
SOUTH BAY...BELLE GLADE...IMMOKALEE
1244 AM EST SUN JAN 19 2014

...FREEZE WARNING NOW IN EFFECT UNTIL 8 AM EST THIS MORNING...

* TEMPERATURE...FREEZING TEMPERATURES HAVE ALREADY BEEN REPORTED
  IN PORTIONS OF GLADES AND INTERIOR COLLIER COUNTIES.
  TEMPERATURES WERE ALSO NEAR FREEZING ACROSS PORTIONS OF HENDRY
  AND INTERIOR PALM BEACH COUNTIES. TEMPERATURES WILL CONTINUE TO
  FALL ACROSS THE INTERIOR...AND SOME LOCATIONS COULD SEE BELOW
  FREEZING TEMPERATURES FOR 3 TO 6 HOURS.

* IMPACTS...BELOW FREEZING TEMPERATURES MAY CAUSE DAMAGE TO
  AGRICULTURAL CONCERNS. PETS SHOULD BE BROUGHT INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS TEMPERATURES OF 32 DEGREES OR LOWER ARE
IMMINENT OR HIGHLY LIKELY...FOR ANY DURATION OF TIME. THESE
CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
160 
WWUS72 KMFL 191315
NPWMFL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
815 AM EST SUN JAN 19 2014

FLZ063-066-067-070-191415-
/O.EXP.KMFL.FZ.W.0002.000000T0000Z-140119T1300Z/
GLADES-HENDRY-INLAND PALM BEACH-INLAND COLLIER-
INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...PAHOKEE...
SOUTH BAY...BELLE GLADE...IMMOKALEE
815 AM EST SUN JAN 19 2014

...FREEZE WARNING HAS EXPIRED...

TEMPERATURES HAVE RISEN ABOVE FREEZING MOST AREAS AND WILL
CONTINUE TO CLIMB.

$$

GREGORIA

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this freeze warning went out at Jan 18, 1:13 PM EST, 1 hour 23 minutes earlier.

Area forecast discussion, Jan 18, 1:13 PM EST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
113 PM EST SAT JAN 18 2014

.UPDATE...HAVE EXPANDED THE FREEZE WATCH ACROSS THE INTERIOR SO
THE WATCH NOW INCLUDES GLADES, HENDRY, INLAND PALM BEACH, AND
INLAND COLLIER COUNTIES. PERFECT RADIATIONAL COOLING IS EXPECTED
TONIGHT IN CONCERT WITH AN EXTREMELY DRY AIRMASS MOVING INTO SOUTH
FLORIDA FROM THE NORTH. MORE DETAILS IN A FULL UPDATE TO BE
PROVIDED SOON. /GREGORIA

&&

.PREV DISCUSSION... /ISSUED 1218 PM EST SAT JAN 18 2014/

AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST WITH FEW250 AND
SKC AFT 00Z THIS EVENING. A NORTHWEST SURFACE WILL ALSO CONTINUE
AT 10-12KT BECMG 2-4KT AFT 00Z.

KOB

PREV DISCUSSION... /ISSUED 1053 AM EST SAT JAN 18 2014/

UPDATE...DEWPOINTS ARE IN THE 40S ACROSS SOUTH FLORIDA BUT BEHIND
THE COLD FRONT OVER CENTRAL FLORIDA THERE'S A DRAMATIC DROP...WITH
TEENS DEWPOINTS NOW INTO THE TAMPA TO ORLAND AREA. THE HIGH IN THE
GULF WILL SLOWLY BE DISPLACED SOUTHWARD THROUGH TONIGHT...AND
MODELS SHOW THE HIGH POSITIONED ACROSS THE SE GULF AND ACROSS
SOUTH FL OVERNIGHT. THIS IS NOT GOOD...AS RADIATIONAL COOLING WILL
BE MAXIMIZED UNDER CLEAR SKIES (HIGH CONFIDENCE IN IT REMAINING
CLEAR TONIGHT). WILL BE WATCHING OBSERVATIONAL TRENDS TODAY AND
MAKING TEMP ADJUSTMENTS, POSSIBLY LOWER, IN THE NEXT FEW
HOURS...BUT NEED TO MAKE A CLOSER ASSESSMENT OF THINGS. STAY TUNED.
/GREGORIA

PREV DISCUSSION... /ISSUED 648 AM EST SAT JAN 18 2014/

AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST WITH FEW-SCT120
FEW-SCT250 AT EAST COAST TERMINALS AND FEW035 AT KAPF THEN BCMG
SKC AFT 15-16Z. SFC WIND NW AT 10-12 KNOTS AT ALL SITES.

KOB

PREV DISCUSSION... /ISSUED 424 AM EST SAT JAN 18 2014/

DISCUSSION...
ANOTHER COLD FRONT IS TREKKING ACROSS THE FLORIDA PENINSULA, AND
SHOULD BE PASSING THROUGH SOUTH FLORIDA THROUGH THE DAY TODAY.
WHILE EXPECTING A DRY FRONTAL PASSAGE, IT WILL BRING A REINFORCING
SHOT OF COLD, DRY AIR TO THE CWA. WINDS ARE EXPECTED TO BECOME
CALM TO LIGHT AND VARIABLE TONIGHT. THIS WILL ALLOW FOR
RADIATIONAL COOLING TO TAKE AFFECT ONCE AGAIN. HOWEVER, IT DOES
NOT LOOK TO BE AS SIGNIFICANT AS YESTERDAYS COLD OUTBREAK. THE
AREA TO BE MOST AFFECTED WILL BE THE INTERIOR, ESPECIALLY GLADES
COUNTY, WHERE TEMPS COULD DROP TO OR JUST BELOW FREEZING ONCE
AGAIN SUNDAY MORNING. GIVEN THE LOWER DEW POINTS EXPECTED, IT MAY
BE EASIER THAN YESTERDAY FOR THE AIR MASS TO COOL. HOWEVER, ANY
UNEXPECTED WIND OR CLOUDS COULD CURTAIL SOME OF THE COOLING. SO,
HAVE ISSUED A FREEZE WATCH FOR GLADES COUNTY. FOR OTHER LOCATIONS
IN THE INTERIOR OF THE CWA, TEMPERATURES MAY COOL ENOUGH TO BRING
THE POTENTIAL OF FROST. HOWEVER, GIVEN THE LOWER DEW POINTS, NOT
CURRENTLY EXPECTING ANY WIDESPREAD OCCURRENCE OF FROST. BUT AGAIN,
ANY AREAS OF HIGHER THAN EXPECTED DEW POINT COULD AFFECT NOT ONLY
FROST DEVELOPMENT, BUT THE EFFECT OF THE RADIATIONAL COOLING. SO,
THERE IS SOME UNCERTAINTY IN THE TEMPERATURE/FROST FORECAST FOR
TOMORROW MORNING.

FOR SUNDAY, HIGH PRESSURE WILL BUILD BACK IN OVER THE AREA. THIS
SHOULD ALLOW FOR THE AIR MASS TO WARM INTO THE UPPER 60S TO MAYBE
EVEN AROUND 70. THIS WARMING, WITH THE DRIER AIR MASS WILL KEEP RH
VALUES FAIRLY LOW, POSSIBLY EVEN IN THE 20-30 PERCENT RANGE FOR
THE EAST COAST SUNDAY AFTERNOON.

ANOTHER WEAK COLD FRONT WILL APPROACH THE CWA LATE MONDAY. THIS
WILL ALLOW FOR THE AIR MASS TO WARM SOME, INTO THE LOW TO MID 70S.
BY TUESDAY, ANOTHER FRONT WILL APPROACH. THIS ONE MAY HAVE SOME
MOISTURE WITH IT, ALLOWING FOR A MENTION OF A SLIGHT CHANCE OF
RAIN SHOWERS FOR TUESDAY. THIS FRONT WILL BRING ANOTHER SHOT OF
COLDER AIR, ALTHOUGH CURRENTLY NOT LOOKING QUIET AS COLD AS THE
LAST ONE, OR THE ONE FOR TODAY. BUT IT WILL BRING THE HIGHS ON
WEDNESDAY BACK INTO THE 60S. OTHERWISE, QUIET WEATHER IS EXPECTED,
WITH FAIRLY COOL TO CHILL CONDITIONS THROUGH THE FORECAST PERIOD.

AVIATION...
VFR THROUGH THE TAF PERIOD. COLD FRONT WAS MOVING INTO CENTRAL
FLORIDA EARLY THIS MORNING...AND UPPER LEVEL HIGH CLOUDS WERE
LOCATED ACROSS SOUTH FLORIDA. THE FRONT WILL MOVE THROUGH THE
REGION BEFORE SUNRISE...AND NORTHWEST WINDS WILL INCREASE TO
AROUND 12 KNOTS. AT KAPF...WINDS WILL BE MAINLY NORTHERLY THROUGH
THE DAY. LIGHT AND VARIABLE WINDS TO A LIGHT DRAINAGE FLOW IS
EXPECTED AFTER SUNSET.

MARINE...
A COLD FRONT WILL MOVE ACROSS THE AREA TODAY. THIS WILL INCREASE
WINDS OUT OF THE NORTHWEST TO BETWEEN 12 AND 20 KTS OVER MOST OF
THE SOUTH FLORIDA WATERS. THIS HAS PROMPTED A SMALL CRAFT SHOULD
EXERCISE CAUTION STATEMENT TO BE ISSUED FOR THE OFF SHORE WATERS
OF THE GULF AND MOST OF THE ATLANTIC WATERS FOR TODAY. WAVE
HEIGHTS WILL INCREASE TO AROUND 5 FT. HIGH PRESSURE WILL BUILD
BACK OVER THE REGION TOMORROW AND MONDAY.

FIRE WEATHER...
A COLD FRONT MOVING ACROSS SOUTH FLORIDA TODAY WILL BRING A DRIER
AIR MASS TO SOUTH FLORIDA. THIS WILL CAUSE THE RELATIVE HUMIDITY
TO DROP INTO THE LOW 30S TO MID 20S ON SUNDAY. THE DRIEST LOCATIONS WILL
LIKELY BE IN THE EASTERN LOCATIONS AS WESTERLY WINDS WILL PUSH THE
DRY AIR OUT OF THE INTERIOR. 20 FT WINDS ARE EXPECTED TO BE AROUND
10 MPH. THIS HAS PROMPTED THE AREA TO BE GIVEN AN ELEVATED FIRE
RISK FOR SUNDAY. GIVEN THE LACK OF PRECIPITATION IN THE FORECAST,
AND THE DRY AIR MASS MOVING INTO THE AREA, WOULD NOT BE SURPRISED
TO SEE THE ERC VALUES ALSO INCREASE FAIRLY RAPIDLY OVER THE NEXT
SEVERAL DAYS. ANYONE WITH FIRE WEATHER CONCERNS SHOULD MONITOR
CONDITIONS CLOSELY.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  66  40  69  53 / 0 0 0 0
FORT LAUDERDALE  67  46  70  55 / 0 0 0 0
MIAMI            68  46  71  55 / 0 0 0 0
NAPLES           64  40  69  56 / 0 0 0 0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WATCH FROM 1 AM EST SUNDAY THROUGH SUNDAY MORNING FOR
     GLADES-HENDRY-INLAND COLLIER-INLAND PALM BEACH.

AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jan 18, 12:14 PM EST, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1214 PM EST SAT JAN 18 2014

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
190915-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
1214 PM EST SAT JAN 18 2014

...FREEZE WATCH GLADES, HENDRY, INLAND PALM BEACH, INLAND COLLIER LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT

TEMPERATURES: LOW TEMPERATURES ARE FORECAST TO FALL INTO THE LOWER
TO MID 30S ACROSS MUCH OF THE INTERIOR. A FREEZE IS POSSIBLE AT
SOME LOCALES ACROSS GLADES, HENDRY, INLAND PALM BEACH, AND INLAND
COLLIER COUNTIES WHERE A FREEZE WATCH IS IN EFFECT LATE TONIGHT.
FROST IS POSSIBLE OVER THE INTERIOR INCLUDING THE REDLAND OF
MIAMI-DADE COUNTY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FREEZE WATCH IS IN EFFECT FOR GLADES, HENDRY, INLAND PALM BEACH,
AND INLAND COLLIER COUNTIES UNTIL 9 AM SUNDAY. FROST IS POSSIBLE
ACROSS THE INTERIOR INCLUDING THE REDLAND AREA OF MIAMI-DADE COUNTY
EARLY SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

GREGORIA

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 18, 2:55 AM ESTFreeze WatchMFLCollier, Glades, Hendry, Palm Beach12 hr

Nearby

Freeze Warnings in Florida, 2014Every freeze warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.